U.S. doctors online nowAsk doctors free
A 21-year-old member asked:

Can antibiotic use cause complication in mono patients?

2 doctor answers3 doctors weighed in
Dr. David Astrachan
ENT and Head and Neck Surgery 37 years experience
Possibly: For the mono patients i see as an ENT doctor i usually prescribe steroids and an antibiotic. The patients usually have huge infected tonsils and i treat with antibiotics to prevent bacterial superinfection of the virally damaged tissue. In my years of experience this has been successful in not only helping the throat symptoms but preventing later secondary recurrent tonsillitis.
Dr. David Hardin
Wound care 36 years experience
Yes: Specifically Amoxicillin causes a fairly characteristic rash.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 24, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.